Food Allergy Support is now on Twitter. Follow us @FASupport. You may also follow our Tweets in our new global footer at the bottom of the page here at FAS!

Author Topic: Completely baffled  (Read 407 times)

Description:

Offline notashrimpwimp

  • Member
  • ***
  • Posts: 478
Completely baffled
« on: June 13, 2017, 02:22:22 AM »
Hello everyone! Long time no chat.

I've been pretty lucky for several years, probably because I have been at home for the majority of my time.

Two weeks ago I had a terrible reaction to a medicine. My tongue swelled, I got red and nauseated, and my chest and heart felt funny. Then, under instructions from the prescriber, I took a smaller dose and immediately my throat tightened. I had been having allergic reactions the whole time I took it but they were hours later and I couldn't make the connection.

Then tonight I was sitting when I suddenly didn't feel right. I felt like someone was closing my airway and I squeaked when I breathed in as my hands and feet got tingly. I ended up using my epi and heading to the hospital where they said follow up with my allergist.

Just sucks to be reminded about them.

Offline GoingNuts

  • Moderator
  • Member
  • ****
  • Posts: 8,734
Re: Completely baffled
« Reply #1 on: June 13, 2017, 06:01:10 AM »
Wow, what an awful experience!  Is there any relationship between the med and your allergens?
"Speak out against the madness" - David Crosby
N.E. US

Offline Macabre

  • Global Moderator
  • Member
  • ****
  • Posts: 29,606
  • Don't Blink!
Re: Completely baffled
« Reply #2 on: June 13, 2017, 06:19:17 AM »
Yikes NASW! That is really scary.
Me: Sesame, shellfish, chamomile, sage
DS: Peanuts

Offline spacecanada

  • Member
  • ***
  • Posts: 917
Re: Completely baffled
« Reply #3 on: June 13, 2017, 09:10:36 AM »
Nice to see you again.  People can be allergic to medications just like they can be to foods.  Get a list of active and non-medicinal ingredients in that medication from your pharmacist - and let them know you are allergic to that medication too.  Hopefully your allergist can pinpoint which ingredient you were reacting to. 

Feel better soon!
anaphylaxis to tree nuts, peanuts, and potatoes; severe dairy intolerance; vegan (preference)
family members allergic to dairy, egg, peanut, sesame, shellfish

Offline notashrimpwimp

  • Member
  • ***
  • Posts: 478
Re: Completely baffled
« Reply #4 on: June 14, 2017, 12:30:51 PM »
So she said to avoid the class of drugs completely because of I reacted to the cleanest and least likely to cause a reaction, others would be problematic.

I remember reading that it's good practice to bring what you consumed immediately before a bad reaction. And wouldn't you know they both had yeast.

I will head down to the pharmacy now that I am on the mend. It's been really rough these weeks. Thank you for teaching out and remembering me!